Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 31, NWS Melbourne, FL

March 7, 20106 counties in Florida

NWS Melbourne, FL issued this red flag warning at Mar 7, 2010, 1:47 PM EST for 6 counties in Florida. It took effect at Mar 8, 2010, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 7, 2010, 1:47 PM EST (18:47 UTC)
In effect from
Mar 8, 2010, 11:00 AM EST
Expired
Mar 8, 2010, 6:00 PM EST
In force
7 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2010-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2010-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1474 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

711 
WWUS82 KMLB 071847
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
147 PM EST SUN MAR 7 2010

FLZ041-044>046-053-058-144-072300-
/O.UPG.KMLB.FW.A.0026.100308T1600Z-100308T2300Z/
/O.NEW.KMLB.FW.W.0031.100308T1600Z-100308T2300Z/
/O.CON.KMLB.FW.W.0030.000000T0000Z-100307T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
SOUTHERN LAKE-
147 PM EST SUN MAR 7 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS UPGRADED THE FIRE
WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11
AM TO 6 PM EST MONDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL
6 PM EST TODAY.

A VERY DRY AIR MASS WILL REMAIN IN PLACE ACROSS INTERIOR SECTIONS
OF EAST CENTRAL FLORIDA...LEADING TO LONG DURATIONS OF LOW
RELATIVE HUMIDITY VALUES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

DVD
2 follow-up statements
499 
WWUS82 KMLB 080514
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1214 AM EST MON MAR 8 2010

FLZ041-044>046-053-058-144-082300-
/O.CON.KMLB.FW.W.0031.100308T1600Z-100308T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
SOUTHERN LAKE-
1214 AM EST MON MAR 8 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM EST THIS EVENING...

A VERY DRY AIR MASS WILL REMAIN IN PLACE ACROSS INTERIOR SECTIONS
OF EAST CENTRAL FLORIDA...LEADING TO LONG DURATIONS OF LOW
RELATIVE HUMIDITY VALUES THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$


CRISTALDI
726 
WWUS82 KMLB 080923
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
423 AM EST MON MAR 8 2010

FLZ047-054-059-064-141-147-082300-
/O.EXA.KMLB.FW.W.0031.100308T1600Z-100308T2300Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
423 AM EST MON MAR 8 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST
THIS EVENING. 

AREAS WEST OF INTERSTATE 95 CAN EXPECT 4 TO 5 HOURS OF CRITICALLY
LOW RELATIVE HUMIDITY VALUES THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

FLZ041-044>046-053-058-144-082300-
/O.CON.KMLB.FW.W.0031.100308T1600Z-100308T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
SOUTHERN LAKE-
423 AM EST MON MAR 8 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM EST THIS EVENING...

INTERIOR AREAS CAN EXPECT 6 TO 7 HOURS OF CRITICALLY LOW RELATIVE
HUMIDITY VALUES THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$


CRISTALDI

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Mar 7, 11:05 AM EST, 2 hours 42 minutes earlier.

Area forecast discussion, Mar 7, 11:05 AM EST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1105 AM EST SUN MAR 7 2010

.UPDATE DISCUSSION...
NO SIG CHANGES TO THE FORECAST. WILL SEE SOME HIGH CLOUDS
STREAMING FROM THE WEST AND A FEW CU DEVELOPING ACROSS SOUTHERN
SECTIONS...ESP MARTIN/ST LUCIE. BUT ALL AREAS WILL BE MOSTLY
SUNNY. MANY AREAS WILL APPROACH 70. COASTAL SECTIONS MAY COME UP
A BIT SHORT GIVEN THE ONSHORE FLOW OFF COLD SURF TEMPS IN THE
UPPER 50S.

&&

.AVIATION...
VFR.

&&

.MARINE...
PRESSURE GRADIENT WILL CONTINUE TO WEAKEN TODAY AS HIGH PRESSURE
CENTER APPROACHES THE WATERS. WINDS SHOULD DIMINISH TO AROUND 10
KNOTS THIS AFTN AND VEER TO THE NE. AS A RESULT...WIND WAVES WILL
SUBSIDE AND THE PRIMARY COMPONENT TO WAVE HGT WILL BE A LONG
PERIOD NE SWELL. COMBINED SEAS UP TO 7 FT IN THE GULF STREAM. THE
SWELL MAY ALSO PRODUCE HAZARDOUS CONDS AT INLETS ESP DURING THE
OUTGOING TIDE.

&&

.FIRE WEATHER...
LONG DURATION OF LOW RH EXPECTED ACROSS THE INTERIOR COUNTIES WHERE
RED FLAG WARNING IS IN EFFECT. EXPECT WINDS TO TURN ONSHORE ALG
THE COAST WHICH WILL LIMIT RH FALL. COULD SEE 1-3 HOURS OF
CRITICAL RH NEAR THE COAST ESP COASTAL VOLUSIA.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  67  44  69  46 /   0   0   0  10
MCO  71  44  73  49 /   0   0   0  10
MLB  69  48  70  50 /   0   0   0  10
VRB  70  49  72  50 /   0   0   0  10
LEE  70  41  71  48 /   0   0   0  10
SFB  70  43  72  48 /   0   0   0  10
ORL  70  44  72  51 /   0   0   0  10
FPR  70  48  72  51 /   0   0   0  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 6 PM EST THIS EVENING FOR INLAND VOLUSIA-
     NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
     LAKE.

     FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON
     FOR INLAND VOLUSIA-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-
     SEMINOLE-SOUTHERN LAKE.

AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM EST MONDAY
     FOR COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET
     OUT 20 NM-WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
     COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN
     INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-WATERS FROM
     VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM
     OFFSHORE.

&&

KELLY
Hazardous weather outlook, Mar 7, 6:01 AM EST, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
601 AM EST SUN MAR 7 2010

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-072315-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
601 AM EST SUN MAR 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...RIP CURRENT IMPACT...
A MODERATE LONG PERIOD SWELL WILL IMPACT THE EAST FLORIDA COAST
TODAY...RESULTING IN A HIGH RIP CURRENT THREAT ALONG AREA BEACHES.
THE THREAT WILL BE GREATEST BETWEEN 12:30 PM THIS AFTERNOON AND
7:30 PM THIS EVENING DURING THE OUTGOING TIDE. IN ADDITION...COLD
SURF TEMPERATURES WILL INCREASE THE CHANCE FOR HYPOTHERMIA...
WHICH IN TURN WOULD INCREASE THE DROWNING THREAT POSED BY ANY RIP
CURRENT. ALWAYS CHECK WITH LOCAL AUTHORITIES FOR THE LATEST
CONDITIONS BEFORE VENTURING INTO THE OPEN OCEAN.

...WIND AND SEA IMPACT...
A MODERATE NORTHEAST SWELL TO GENERATE 5 TO 6 FOOT SEAS OVER THE
OFFSHORE WATERS...WITH HEIGHTS UP TO 7 FEET IN THE GULF STREAM.
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF STREAM WATERS.

...FIRE WEATHER IMPACT...
WINDS WILL SHIFT TO THE NORTHEAST TODAY AND WILL BEGIN TO PUSH
OCEAN MOISTURE ACROSS THE FLORIDA PENINSULA. WHILE THE INCREASING
MOISTURE WILL DAMPEN THE FIRE THREAT OVER THE COASTAL COUNTIES...
THE INTERIOR COUNTIES WILL REMAIN VERY DRY THIS AFTERNOON. THE DRY
AIR WILL ENHANCE THE WILD FIRE THREAT THROUGH EARLY EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON THURSDAY AS A STORM
SYSTEM OVER THE MISSISSIPPI VALLEY PULLS A WEAK COLD FRONT INTO
THE FLORIDA PENINSULA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

BRAGAW

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.